MAUDE Adverse Event Report: COOK ENDOSCOPY HUIBREGTSE NEEDLE KNIFE PAPILLOTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY HUIBREGTSE NEEDLE KNIFE PAPILLOTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22037
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: erbe electrosurgical generator.Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Needle knife breakage near the distal end can occur if the device is used with excessive cautery settings.The instructions for use direct the user: "before using this device, follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through proper placement and utilization of patient return electrode.Ensure a proper path from patient return electrode to electrosurgical unit is maintained throughout the procedure." needle knife breakage near the distal end can occur if the needle makes contact with the distal end of the endoscope during a cautery application.The instructions for use caution the user: "when applying current, ensure needle knife is completely out of endoscope.Contact of needle knife with endoscope may cause grounding, which can result in patient injury, operator injury, a broken needle knife, and/or damage to endoscope." needle knife breakage near the distal end can also occur if the product experiences limited movement of the needle knife during electrocautery application.The instructions for use state: "caution: it is essential to move needle knife while applying current." maintaining the needle knife in one position can result in breakage of the needle knife.Prior to distribution, all huibregtse needle knife papillotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook huibregtse needle knife papillotome.The device fell apart and is in pieces.All the pieces were retrieved.The following additional information was received on 05/29/2019: the tip of the device fell off into patient and was retrieved with forceps.A section of the device did not remain inside the patient's body.The detached portion of the device was retrieved with forceps.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HUIBREGTSE NEEDLE KNIFE PAPILLOTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8676210
Report Number1037905-2019-00308
Device Sequence Number2372164
Product Code KNS
UDI-Device Identifier00827002220379
UDI-Public(01)00827002220379(17)210904(10)W4112697
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K972674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model NumberG22037
Device Catalogue NumberHPC-2
Device Lot NumberW4112697
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight90